Jump to content

Photo

Third Round?


5 replies to this topic

#1 Ingriws

Ingriws

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 20-March 12

Posted 19 February 2013 - 06:12 PM

So, how do I start? I've never ever written anything on this page, although I've spent lots and lots of hours browsing through the message boards here, searching for comfort and help. In one way, it feels kinda good that someone else is going through the same as me, just so I know I'm not alone.

 

But anyways, I'll try not to make this post too long. I am a fifteen year old girl from Norway (so sorry about any grammar mistakes), and I've already been on two accutane courses. I know a lot of you will say "woah, that's bad for your body, you shouldn't do that". But the truth is, accutane has actually helped me a lot. The first time i was on it was when I was about thirteen, and my acne had been bad and pretty severe for a long time. I had of course been put on antibiotics and topical creams first, and the dermatologist/skin doctor was in no doubt that I would be needing accutane. When I first started this medicine, my skin wasn't that bad because of the antibiotics which I had just been on. I did not really notice any inital breakout either, and the side effects were annoying throughout the cycle, but not horrible. About six months later the acne was coming back, and I really freaked out. It broke my heart, and I felt devastated that these months of struggeling trough accutane had done nothing at all. It felt so wasted. The weird part was, this time i broke out in my forehead with acne under my skin, while the first time around, the acne was mainly in my cheeks. They did not really hurt either, they were just bumps that would stay underneath the skin for weeks. I got so depressed, and my self-esteem became so low, that we really had no choice. (When I say we, I mean myself and my family, whom have been very supportive throughout this "experience". My mother also went on accutane two times, so she pretty much knows hoe it is.) I went on another course of accutane, and this time it took much longer until i cleared up. As I recall, I wasn't totally clear until maybe 3 or 4 months into the cycle.

 

Anyways, I've been clear for about 4-5 months now, but again, my acne is coming back. It's not nearly as bad as it was before my first cycle, and it's not yet as bad as it was before my second. But I guess my question is, do you think I can/should go on a thirds cycle? Maybe I could go on a longer cycle, or have a higher dosage? I don't know. I just want this nightmare to be over. I'm sure you can understand how horrible it is, and that it is like a horrible curse you just want to get rid of. Thanks for any help!



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,105
    Likes: 440
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 19 February 2013 - 07:39 PM

Birth control (of the following types only: Yaz/Yasmin, Diane-35/Dianette, Ortho Tri Cyclen, Belara). Hormonal treatment is the only thing that helps resistant acne in women long-term in clinical studies. Accutane has failed you long-term...twice. It's time to move on.


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#3 Ingriws

Ingriws

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 20-March 12

Posted 06 May 2013 - 02:55 AM

Posted 20 February 2013 - 02:39 AM

Birth control (of the following types only: Yaz/Yasmin, Diane-35/Dianette, Ortho Tri Cyclen, Belara). Hormonal treatment is the only thing that helps resistant acne in women long-term in clinical studies. Accutane has failed you long-term...twice. It's time to move on.

I went to the doctor after your tip, and started taking Diane. I've been on it for almost two months now, and I see no improvement whatsoever, and I would say it has gotten worse. Especially these last days I've gotten bumps under the skin on my forehead (where most of my acne problems are located), in addition to practically always having one or two REALLY painful pimples over or left/right for my mouth. I know it usually takes about three months to see improvement, so I'm counting down the days until then (even though I know it can also take longer). The only thing I am uncertain of, is wether my acne actually is hormonal, since I don't get acne a lot around my mouth and chin area, but mostly on my forehead (and occasionally on my cheeks). If it is not, this would probably not work for me, right? In that case, how long should I stay on the medicine to see if it actually works? And if it doesn't, I kind of feel like I have no other option than going back on Accutane (because after all, my acne has become milder and milder each time it has returned, and I have never had ANY reaction to the drug except dryness). But, that being said, I am willing to be patient, and I understand that "changing" your skin and getting rid of acne takes time.



#4 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,437
    Gallery Images: 10
    Blog Entries: 9
    Likes: 571
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 06 May 2013 - 05:34 AM

Give it more time.  Also, take into account that you are still in the throes of hormonal changes so despite internal changes, your body may just have to work its way through these hormonal changes.  In the meantime, you may want to start a topical to help control your acne such as combo therapy of retinoid and BP, the regimen or any other treatment that may be recommended by your doc.  Don't give up hope and don't become jaded.  it doesn't rain everyday!


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#5 Ingriws

Ingriws

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 20-March 12

Posted 07 May 2013 - 12:54 PM

Thanks a lot, Sasch83! I will definitely stick with it for at least three months, and hope to see improvement by then. I am willing to wait for results, but there will probably come a time when I'll move on if it stil isn't working. Thanks for the reply, I'm so glad that this page exists, so that we can all support and help each other. Other people simply don't understand something like acne, so I'm glad we have this page!



#6 jennyband

jennyband

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 398
    Likes: 19
About Me
  • Gender:Female
  • Location:australia
  • Joined: 30-April 10

Achievements

     

Posted 09 May 2013 - 10:44 PM

Hi just wanted to let you know i have done Accutane twice as well (2010 and 2012), and i'm getting hormonal breakouts starting the pill again (2 months in). I'm going to push through and see if i can clear up without accutane. The doctor prescribed me Duac gel which is a topical antibiotic and BP gel, i find it really helps with the deep cysts and painful pimples. Make sure you use it with a good moisturiser and perhaps wash your face with jojoba oil as well because its drying.

 

Best of luck

 

JB


AHOY me log

first course 2010
week 1/2- 20mg
week 3/4 -30mg
month 2 - 30mg
month 3 - 30mg
month 4 - 40mg
month 5 - 40mg
month 6 - 40mg


second course 2012
month 1 20mg
month 2 40mg
month 3 30mg with prednisone
month 4 30mg with prednisone
month 5 40mg with prednisone


Yaz - birth control tablet
Zinc - liquid supplement
Vitex agnus castus - tablet form
Chinese Blood Tonic - twice daily

We're not out of the woods yet little bear...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users